Alert archive / Iowa / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 97, NWS Quad Cities, IA

June 29, 20145 counties in Iowa; Carroll County, Whiteside County, Illinois

NWS Quad Cities, IA issued this severe thunderstorm warning at Jun 29, 2014, 11:10 PM CDT for 5 counties in Iowa; Carroll County, Whiteside County, Illinois. It was in force for 50 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 29, 2014, 11:10 PM CDT (04:10 UTC)
Expired
Jun 30, 2014, 12:00 AM CDT
In force
50 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Hail
0.75 in
Wind
70.0 mph

Counties Cedar County, IA, Clinton County, IA, Jackson County, IA, Jones County, IA, Linn County, IA, Carroll County, IL, Whiteside County, IL

The radar

The Quad Cities radar (KDVN), 25 km from the middle of the area, began a volume at 04:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 29, 11:17 PM CDTTSTM WND DMGBaldwin, IAWINDOWS BLOWN OUT OF A HOME ALONG HIGHWAY 64 AND 82ND STREET.
Jun 29, 11:20 PM CDTTSTM WND DMG4 W Maquoketa, IACORN FLATTEN. TREES DOWN NEAR HIGHWAY 61. TIME ESTIMATED BASED ON RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 29, 8:15 PM CDTSevere Thunderstorm WatchSPC7 hr
Jun 29, 10:54 PM CDTTornado WatchSPC5 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 4.2 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2014-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1816 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2014-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 74 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1816 J/kg
Mixed-layer CIN
-89 J/kg
Mixed-layer LCL
1110 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
126 m²/s²
Significant tornado parameter
0.5
Supercell composite
5.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

292 
WUUS53 KDVN 300410
SVRDVN
IAC031-045-097-105-113-ILC015-195-300500-
/O.NEW.KDVN.SV.W.0097.140630T0410Z-140630T0500Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1110 PM CDT SUN JUN 29 2014

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CEDAR COUNTY IN EAST CENTRAL IOWA...
  CLINTON COUNTY IN EAST CENTRAL IOWA...
  SOUTHERN JACKSON COUNTY IN EAST CENTRAL IOWA...
  SOUTHERN JONES COUNTY IN EAST CENTRAL IOWA...
  SOUTHEASTERN LINN COUNTY IN EAST CENTRAL IOWA...
  SOUTHWESTERN CARROLL COUNTY IN NORTHWEST ILLINOIS...
  NORTHWESTERN WHITESIDE COUNTY IN NORTHWEST ILLINOIS...

* UNTIL MIDNIGHT CDT

* AT 1109 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
  NASHVILLE...AND MOVING SOUTHEAST AT 55 MPH.

  HAZARD...70 MPH WIND GUSTS AND PENNY SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO
           MOBILE HOMES...ROOFS AND OUTBUILDINGS.

* LOCATIONS IMPACTED INCLUDE...
  CLINTON...MORRISON...WHEATLAND...CALAMUS...DELMAR...WELTON...GRAND
  MOUND...SPRAGUEVILLE...PRESTON...CHARLOTTE...DEWITT...MILES...
  ANDOVER...LOW MOOR...CAMANCHE...FULTON...ALBANY...EAST CLINTON...
  GARDEN PLAIN AND SHERMAN PARK.

THIS INCLUDES INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 261 AND 263.

OTHER LOCATIONS AFFECTED INCLUDE SOARING EAGLES NATURE CENTER...CEDAR
COUNTY FAIRGROUNDS...CLINTON COUNTY FAIRGROUNDS...JACKSON COUNTY
FAIRGROUNDS...WHITESIDE COUNTY FAIRGROUNDS...BENNETT PARK...CEDAR
BLUFF ACCESS...CAMP MISS-ELK-TON...MASSILLON PARK...JOINERVILLE
COUNTY PARK...CEDAR VALLEY PARK...WALNUT GROVE PARK AND EDEN VALLEY
REFUGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4179 8986 4175 9024 4178 9025 4174 9031
      4173 9041 4178 9047 4176 9068 4174 9072
      4177 9079 4177 9090 4168 9090 4164 9122
      4181 9137 4186 9136 4186 9141 4196 9150
      4214 9079 4214 9029
TIME...MOT...LOC 0410Z 300DEG 46KT 4201 9072

HAIL...0.75IN
WIND...70MPH

$$

NICHOLS
3 follow-up statements
233 
WWUS53 KDVN 300422
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1122 PM CDT SUN JUN 29 2014

IAC031-045-097-105-113-ILC015-195-300500-
/O.CON.KDVN.SV.W.0097.000000T0000Z-140630T0500Z/
LINN IA-JACKSON IA-CEDAR IA-CLINTON IA-JONES IA-WHITESIDE IL-
CARROLL IL-
1122 PM CDT SUN JUN 29 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
CARROLL...NORTHWESTERN WHITESIDE...SOUTHERN JONES...CLINTON...
CEDAR...SOUTHERN JACKSON AND SOUTHEASTERN LINN COUNTIES UNTIL
MIDNIGHT CDT...

AT 1121 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR DELMAR...AND
MOVING SOUTHEAST AT 45 MPH.

HAZARD...70 MPH WIND GUSTS AND PENNY SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
         HOMES...ROOFS AND OUTBUILDINGS.

LOCATIONS IMPACTED INCLUDE...
CLINTON...MORRISON...WELTON...GRAND MOUND...SPRAGUEVILLE...
CHARLOTTE...PRESTON...DEWITT...MILES...ANDOVER...LOW MOOR...
CAMANCHE...FULTON...ALBANY...EAST CLINTON...GARDEN PLAIN...VAN
BUREN...REECEVILLE...GOOSE LAKE AND MALONE.

THIS INCLUDES INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 261 AND 263.

OTHER LOCATIONS AFFECTED INCLUDE SOARING EAGLES NATURE CENTER...CEDAR
COUNTY FAIRGROUNDS...CLINTON COUNTY FAIRGROUNDS...JACKSON COUNTY
FAIRGROUNDS...WHITESIDE COUNTY FAIRGROUNDS...BENNETT PARK...CEDAR
BLUFF ACCESS...CAMP MISS-ELK-TON...MASSILLON PARK...JOINERVILLE
COUNTY PARK...CEDAR VALLEY PARK...WALNUT GROVE PARK AND EDEN VALLEY
REFUGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4179 8986 4175 9024 4178 9025 4174 9031
      4173 9041 4178 9047 4176 9068 4174 9072
      4177 9077 4177 9090 4168 9090 4164 9122
      4181 9137 4186 9136 4186 9141 4193 9148
      4211 9079 4213 9028
TIME...MOT...LOC 0423Z 300DEG 40KT 4197 9064

HAIL...0.75IN
WIND...70MPH

$$

NICHOLS
604 
WWUS53 KDVN 300438
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1138 PM CDT SUN JUN 29 2014

IAC031-045-097-105-113-ILC015-195-300500-
/O.CON.KDVN.SV.W.0097.000000T0000Z-140630T0500Z/
LINN IA-JACKSON IA-CEDAR IA-CLINTON IA-JONES IA-WHITESIDE IL-
CARROLL IL-
1138 PM CDT SUN JUN 29 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
CARROLL...NORTHWESTERN WHITESIDE...SOUTHERN JONES...CLINTON...
CEDAR...SOUTHERN JACKSON AND SOUTHEASTERN LINN COUNTIES UNTIL
MIDNIGHT CDT...

AT 1135 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CHARLOTTE...
AND MOVING SOUTHEAST AT 45 MPH.

HAZARD...70 MPH WIND GUSTS AND PENNY SIZE HAIL.

SOURCE...SIGNFICANT WIND DAMAGE WAS REPORTED NEAR BALDWIN IOWA AT
         1117 PM.

IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
         HOMES...ROOFS AND OUTBUILDINGS.

LOCATIONS IMPACTED INCLUDE...
CLINTON...MORRISON...MILES...ANDOVER...LOW MOOR...CAMANCHE...
FULTON...ALBANY...EAST CLINTON...GARDEN PLAIN...GOOSE LAKE...
MALONE...BRYANT...TEEDS GROVE...ELVIRA...CLINTON MUNICIPAL AIRPORT...
FOLLETTS...BULGERS HOLLOW...ROCK CREEK PARK AND LYONS.

THIS INCLUDES INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 261 AND 263.

OTHER LOCATIONS AFFECTED INCLUDE SOARING EAGLES NATURE CENTER...CEDAR
COUNTY FAIRGROUNDS...CLINTON COUNTY FAIRGROUNDS...JACKSON COUNTY
FAIRGROUNDS...WHITESIDE COUNTY FAIRGROUNDS...BENNETT PARK...CEDAR
BLUFF ACCESS...CAMP MISS-ELK-TON...MASSILLON PARK...JOINERVILLE
COUNTY PARK...CEDAR VALLEY PARK...WALNUT GROVE PARK AND EDEN VALLEY
REFUGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS SITUATION. THIS STORM IS PRODUCING WIDESPREAD 
WIND DAMAGE ACROSS THE WARNED AREA. SEEK SHELTER NOW INSIDE A STURDY 
STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 4179 8986 4175 9024 4178 9025 4174 9031
      4173 9041 4178 9047 4176 9068 4174 9072
      4177 9077 4177 9090 4168 9090 4164 9122
      4181 9137 4186 9136 4186 9141 4193 9148
      4211 9079 4213 9028
TIME...MOT...LOC 0437Z 300DEG 40KT 4189 9046

HAIL...0.75IN
WIND...70MPH

$$

NICHOLS
142 
WWUS53 KDVN 300452
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1152 PM CDT SUN JUN 29 2014

IAC031-045-097-105-113-ILC015-195-300502-
/O.EXP.KDVN.SV.W.0097.000000T0000Z-140630T0500Z/
LINN IA-JACKSON IA-CEDAR IA-CLINTON IA-JONES IA-WHITESIDE IL-
CARROLL IL-
1152 PM CDT SUN JUN 29 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN CARROLL...
NORTHWESTERN WHITESIDE...SOUTHERN JONES...CLINTON...CEDAR...SOUTHERN
JACKSON AND SOUTHEASTERN LINN COUNTIES WILL EXPIRE AT MIDNIGHT CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER...GUSTY WINDS AND VERY HEAVY RAIN ARE STILL POSSIBLE WITH 
THIS THUNDERSTORM.

LAT...LON 4179 8986 4175 9024 4178 9025 4174 9031
      4173 9041 4178 9047 4176 9068 4174 9072
      4177 9077 4177 9090 4168 9090 4164 9122
      4181 9137 4186 9136 4186 9141 4193 9148
      4211 9079 4213 9028
TIME...MOT...LOC 0452Z 300DEG 40KT 4180 9027

$$

NICHOLS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 6:31 PM CDT, 4 hours 39 minutes earlier.

Area forecast discussion, Jun 29, 6:31 PM CDT, 4 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
631 PM CDT SUN JUN 29 2014

.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 327 PM CDT SUN JUN 29 2014

SOME HIGH RESOLUTION MODELS CONTINUE TO INDICATE STORMS MOVING INTO
FAR WESTERN COUNTIES AROUND 23-00Z...WHILE OTHERS DELAY MORE
SIGNIFICANT STORMS UNTIL LATER IN THE EVENING. OVERALL CONFIDENCE IS
RATHER LOW IN ANY PARTICULAR SOLUTION...BUT HAVE TAILORED THE POPS
FOR THE EARLIER SCENARIO. SOUTHWEST COUNTIES REMAIN OUTLOOKED IN MODERATE
RISK...WITH SLIGHT RISK ELSEWHERE. ISOLATED TORNADOES CANNOT BE
RULED OUT WITH STORMS INTERACTING WITH VARIOUS OUTFLOW BOUNDARIES.
HOWEVER...THE MAIN THREAT THROUGH THE EVENT WILL LIKELY BE VERY
STRONG STRAIGHT LINE WINDS...POTENTIALLY IN THE 70 TO 80 MPH RANGE.
THE FLASH FLOOD THREAT FOR TONIGHT LOOKS TO BE RATHER LOCALIZED AS
RAINFALL AMOUNTS LAST NIGHT WERE LIMITED TO 1-1.5 INCHES...AND MOST
AREAS CAN TAKE ANOTHER SHOT OF RAIN.

LOOKING AHEAD TO MONDAY...DEEP LAYER SHEAR AND MOISTURE LOOK EVEN
MORE IMPRESSIVE...INCLUDING PWAT VALUES PROGGED AOA 2 INCHES. THE
ENTIRE FORECAST AREA IS IN A HIGHER END SLIGHT RISK FOR MONDAY
AFTERNOON/EVENING...AND WOULD NOT BE SURPRISED TO SEE A LATER
UPGRADE FOR AT LEAST PARTS OF THE CWA TO A MOD RISK. ALL MODES OF
SEVERE WEATHER WILL BE A THREAT...INCLUDING ISOLATED TORNADOES.
AFTER TWO ROUNDS OF RAIN SAT/SUN...A MORE WIDESPREAD THREAT FOR
FLASH FLOODING IS EXPECTED MONDAY...POSSIBLY NECESSITATING A FLASH
FLOOD WATCH BY LATER SHIFTS. ADDITIONAL HEAVY RAIN WILL HAVE
IMPLICATIONS LATER THIS WEEK FOR AREA TRIBUTARIES AND THE MAINSTEM
MISSISSIPPI. SEE HYDRO DISCUSSION BELOW.

.LONG TERM...(MONDAY NIGHT THROUGH NEXT SUNDAY)
ISSUED AT 327 PM CDT SUN JUN 29 2014

MONDAY NIGHT...CHANCES ARE THAT A SVR MCS WILL BE ONGOING ACRS
PORTIONS OR MOST OF THE DVN CWA EARLY IN THE PERIOD...WITH HIGHER
COVERAGE AREAS SHIFTING ACRS THE MS RVR AND INTO NW IL THROUGH 02Z
BEFORE PROPAGATING OUT OF THE CWA. THIS SIDING WITH MORE PROGRESSIVE
SOLUTIONS. SHEAR PROFILES...UPPER JET FORCING UNDER RIGHT ENTRANCE
REGION...PWATS AT 2 INCHES OR HIGHER...AND CAPE FOR THE STORMS TO
CONTINUE TO FEED ON ARE ALL STILL VERY IMPRESSIVE MON EVENING TO
FUEL SVR STORMS WITH ALL MODES STILL CAPABLE OF BEING MET...MAYBE
TRANSITIONING MORE TO THE DAMAGING WIND AS A PRIMARY THREAT. THAT
AND FLASH FLOODING WITH STILL EXPECTED INTENSE RAINFALL RATES AT
OVER 2 INCHES AN HOUR THROUGH MID MON EVENING WITH ANY STORM
CLUSTERS OR BOWING SEGMENTS. POST FRONTAL WESTERLIES/SFC WINDS LOOK
TO BE BRISK ENOUGH TO PREVENT FOG FROM FORMING AS COOLER AIR SURGES
INTO THE AREA BY TUE MORNING. MAY HAVE TO WATCH FOR WAKE LOW STRONG
WINDS GUSHING BACK OUT OF DEPARTING MCS DURING THE MID TO LATE
EVENING PERIOD. LOWS IN THE 60S IN MOST OF THE CWA BY TUE MORNING.

TUESDAY AND WEDNESDAY...COOL CORE L/W TROF-UPPER LOW ESTABLISHES
ACRS THE NORTHERN GRT LKS/JAMES BAY REGIONS THIS PERIOD. STEERING
NORTHWEST FLOW TO STILL LOOK TO USHER COOLER CANADIAN AIR MASSES
DOWN ACRS THE UPPER MIDWEST THROUGH MID WEEK. TIMING OF A VORT
SPOKE AND POSSIBLY SOME SHOWERS/STORMS KICKED UP BY IT STILL
UNCERTAIN FOR TUE AFTERNOON AND EVENING...BUT WILL KEEP LOW CHC POPS
GOING IN THE NORTH. HIGHS TUE IN THE UPPER 70S TO LOWER 80S...AND
LOW 60S TO AT LEAST MID 50S TUE NIGHT IF ENOUGH BREAKS IN THE CLOUD
COVER CAN OCCUR. BRUNT OF COOL INFLUX LOOKS TO BE ON WED WITH H85 MB
TEMPS PROGGED TO ONLY BE IN THE +8C TO +12C RANGE DEPENDING ON THE
MODEL. IF ENOUGH CLOUD COVER CAN LINGER OR REDEVELOP IN UNSTABLE
LLVLS WITH COOL POOL ALOFT DURING THE DAY ON WED...HIGHS MAY BE
HELD DOWN WELL BELOW NORMAL IN THE LOW TO MID 70S...EVEN SOME UPPER
60S POSSIBLE IN THE NORTH. ANOTHER VORT SPOKE POSSIBLE ON WE KICKING
UP SCTRD SHOWERS WHICH MAY ALSO KEEP A LID ON TEMP TRENDS. LARGE
CANADIAN SFC RIDGE BUILDS DOWN ACRS THE UPPER MIDWEST FOR WED
NIGHT...CLEAR OUT AND SFC WIND DECOUPLE COULD ALLOW FOR SOME FOG...
AS WELL AS WIDESPREAD 50S FOR LOWS.

THURSDAY AND FRIDAY/HOLIDAY...LATEST RUN MEDIUM RANGE PROGS SUGGEST
BOTH SFC AND UPPER RIDGING SIDING ACRS THE WESTERN GRT LKS THIS
PERIOD TO MAKE FOR DRY AND CONTINUED BELOW NORMAL TEMP REGIME
THROUGH THE 4TH OF JULY. HIGHS THU POSSIBLY ONLY IN THE MID 70S
EVEN WITH SOME SUNSHINE DO TO LINGERING COOL POOL AND WEAK MIXING
REGIME UNDER HIGH CENTER. LIGHT RETURN FLOW BEHIND EASTWARD
MIGRATING HIGH PRESSURE TO BRING ABOUT SOME AIRMASS MODERATION FRI
WITH HIGHS BACK INT THE UPPER 70S TO LOWER 80S. PREFER THE DRY
SOLUTIONS/ECMWF FOR FRI NIGHT WITH LITTLE MOISTURE ALOFT EVIDENT AT
THIS JUNCTURE TO FUEL AND ELEVATED WARM AIR ADVECTION WING.

NEXT WEEKEND/SAT-SUN/...LONG RANGE TRENDS SUGGEST BROADENING UPPER
RIDGE ACRS THE ROCKIES AND WESTERN PLAINS TO POSSIBLY DUMP A WAVE
DOWN ACRS THE REGION SOMETIME THIS PERIOD WHICH MAY KICK UP STORM
CLUSTERS OR EVEN AN MCS TYPE OCCURRENCE. MOST SOLUTIONS SUGGEST LATE
SAT AND ESPECIALLY SAT NIGHT INTO EARLY SUNDAY AS THE WINDOW FOR
THIS POTENTIAL. INCREASING RETURN FLOW INTO REMNANTS/BOUNDARIES OF
WHAT CAN OCCUR SAT NIGHT MAY ALLOW FOR MORE CONVECTION TO FIRE
LATER SUNDAY AND INTO SUNDAY NIGHT.    ..12..

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING)
ISSUED AT 624 PM CDT SUN JUN 29 2014

ANOTHER CONVECTIVE COMPLEX WILL FIRE THIS EVENING ACROSS IOWA WITH THUNDERSTORMS
LIKELY AT ALL THE TERMINALS THROUGH 30/06Z. TEMPO GROUPS FOR IFR CONDITIONS
AND GUSTY WINDS TO 40 KTS USED AT ALL THE TERMINALS. PARTLY CLOUDY AFTER
30/06Z...SIMILAR TO LAST NIGHT WITH SCT-BKN COVERAGE OF LOW CLOUDS THROUGH
30/15Z WITH BASES 2K AGL OR LESS. AN EVEN STRONGER CONVECTIVE COMPLEX
WILL IMPACT THE TERMINALS AFTER 30/18Z WITH WINDS OF 45 KTS OR POSSIBLY
MORE WITH IFR AND POSSIBLY LIFR CONDITIONS IN HEAVY RAIN. SOUTH WINDS
EXPECTED AT 5 TO 15 KTS EXCEPT MUCH HIGHER IN STRONG THUNDERSTORMS.

&&

.HYDROLOGY...
ISSUED AT 327 PM CDT SUN JUN 29 2014

WILL KEEP WITH THE IDEA INTRODUCED EARLIER BY THE MIDNIGHT CREW
OF BOTH FLASH FLOODING AND ADDITIONAL ROUNDS OF RIVER FLOODING TO BE
POSSIBLE IN THE NEXT 30 HOURS. STILL THE POTENTIAL FOR SOME
LOCALIZED TO ISOLATED FLASH FLOODING TO OCCUR WITH HEAVY RAIN RATES
TONIGHT...BUT MAY BE A BETTER CHANCE MONDAY AFTERNOON/EVENING IN
AREAS THAT GET HIT BY HEAVY RAIN TONIGHT. A FLASH FLOOD WATCH MAY BE
STILL BE NEEDED FOR PORTIONS OF THE AREA DEPENDING ON WHERE HEAVY
RAIN OCCURS TONIGHT. ALL FCST POINTS ON THE MISSISSIPPI RIVER ARE
NOW IN FLOOD OR PROJECTED TO BE IN FLOOD SOON...WITH MANY IN
MODERATE TO MAJOR CATEGORY. MORE TRIBS COULD BE ADDED FROM
TOMORROW INTO TUE...DEPENDING ON WHERE THE HEAVY RAIN PRODUCING
MCS/COMPLEXES OCCUR OR TRAIN ACRS THE SAME AREAS.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.

&&

SHORT TERM...RP KINNEY
LONG TERM...12
AVIATION...NICHOLS
HYDROLOGY...12
Hazardous weather outlook, Jun 29, 3:51 PM CDT, 7 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
351 PM CDT SUN JUN 29 2014

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-301100-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
351 PM CDT SUN JUN 29 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED TO WIDESPREAD THUNDERSTORMS ARE EXPECTED TO MOVE INTO
EASTERN IOWA LATE THIS AFTERNOON AND EARLY THIS EVENING...THEN
SPREAD EAST THROUGH LATE EVENING. SOME SEVERE STORMS ARE
EXPECTED...WITH THE HIGHEST THREAT AREA LOCATED ALONG AND
SOUTHWEST OF A LINE FROM VINTON...TO IOWA CITY AND KEOKUK. THE
MAIN THREAT WILL BE DAMAGING WIND GUSTS OF 70 TO 80 MPH. THERE IS
A LESSER RISK OF AN ISOLATED TORNADO AND LARGE HAIL. ISOLATED
FLASH FLOODING WILL BE POSSIBLE.

AREA RIVERS ARE EXPERIENCING FLOODING. PLEASE SEE THE LATEST
FLOOD STATEMENTS AND FLOOD WARNINGS FOR DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SIGNIFICANT SEVERE WEATHER IS POSSIBLE MONDAY AFTERNOON AND EVENING
OVER THE OUTLOOK AREA. MORE WIDESPREAD FLASH FLOODING MAY ALSO BE
A THREAT DUE TO RECENT RAIN AND EXTREME RAINFALL RATES. SUPERCELL
THUNDERSTORMS ARE EXPECTED TO DEVELOP IN CENTRAL IOWA MONDAY
AFTERNOON...AND MAY FORM INTO A LARGE LINE OF SEVERE THUNDERSTORMS
AS THEY MOVE ACROSS EASTERN IOWA INTO ALL OF ILLINOIS AND MISSOURI
MONDAY EVENING. THE GREATEST THREAT WILL BE SIGNIFICANT DAMAGING
WIND OVER THE ENTIRE OUTLOOK AREA MONDAY AFTERNOON THROUGH MONDAY
EVENING. THESE STORMS WILL ALSO BE CAPABLE OF PRODUCING LARGE
HAIL...AND POSSIBLE TORNADOES.

HEAT INDEX VALUES OF 95 TO 100 DEGREES ARE EXPECTED SOUTH OF
INTERSTATE 80 MONDAY AFTERNOON.

ADDITIONAL RISES ARE FORECAST ON MANY RIVERS DUE TO SEVERAL DAYS OF
RAIN EXPECTED. ADDITIONAL HEAVY RAIN MAY WORSEN ONGOING RIVER FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY FROM LATE AFTERNOON THROUGH LATE EVENING...AND
AGAIN ON MONDAY AFTERNOON AND EVENING.

RP KINNEY/ERVIN

In the hours before

Local storm report, Jun 29, 10:15 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1015 PM CDT SUN JUN 29 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1010 PM     HAIL             4 ENE ANAMOSA           42.14N 91.21W
06/29/2014  M1.00 INCH       JONES              IA   TRAINED SPOTTER

&&

DC
Local storm report, Jun 29, 10:33 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1033 PM CDT SUN JUN 29 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1033 PM     HEAVY RAIN       ASBURY                  42.51N 90.76W
06/29/2014  M1.75 INCH       DUBUQUE            IA   TRAINED SPOTTER

&&

DC
Local storm report, Jun 29, 10:40 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1040 PM CDT SUN JUN 29 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1036 PM     TORNADO          3 NE WYOMING            42.09N 90.96W
06/29/2014                   JONES              IA   PUBLIC

            PUBLIC REPORT OF A TORNADO TOUCHDOWN. RELAYED BY THE
            JONES COUNTY EMERGENCY MANAGER.

&&

DC
Local storm report, Jun 29, 10:48 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1048 PM CDT SUN JUN 29 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1044 PM     FLASH FLOOD      1 NNE DUBUQUE           42.52N 90.68W
06/29/2014                   DUBUQUE            IA   TRAINED SPOTTER

            WATER 2 TO 3 FEET ON 17TH STREET AND KAUFMANN AVENUE

&&

DC
Local storm report, Jun 29, 10:58 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1058 PM CDT SUN JUN 29 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1057 PM     HEAVY RAIN       WSW URBANA              42.22N 91.88W
06/29/2014  M2.88 INCH       BENTON             IA   TRAINED SPOTTER

            1-HOUR RAINFALL

&&

DC
Local storm report, Jun 29, 10:59 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1059 PM CDT SUN JUN 29 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1049 PM     TSTM WND GST     WYOMING                 42.06N 91.00W
06/29/2014  E60 MPH          JONES              IA   FIRE DEPT/RESCUE

&&

ERVIN

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 8:53 PM CDTSevere Thunderstorm WarningDVNBenton, Buchanan, Linn67 min
Jun 29, 10:01 PM CDTFlash Flood WarningDVNBenton, Buchanan, Delaware, Dubuque, Jones, Linn6 hr
Jun 29, 10:08 PM CDTSevere Thunderstorm WarningDVNDubuque, Jackson, Jones37 min
Jun 29, 10:31 PM CDTTornado WarningDVNJackson, Jones29 min
Jun 29, 10:53 PM CDTFlash Flood WarningDVNBenton, Jones, Linn6 hr
Jun 29, 11:10 PM CDTFlash Flood WarningDVNClinton, Dubuque, Jackson, Jones6 hr
Jun 29, 11:12 PM CDTFlash Flood WatchDVNBenton, Buchanan, Cedar, Clinton, Delaware, Des Moines and 15 more26 hr
Jun 29, 11:15 PM CDTSevere Thunderstorm WarningDVNBenton, Cedar, Iowa, Johnson, Keokuk, Linn and 2 more45 min
Jun 29, 11:51 PM CDTFlash Flood WarningDVNCedar, Clinton, Scott6 hr
Jun 30, 12:30 AM CDTSevere Thunderstorm WarningDVNClinton45 min
Jun 30, 12:49 AM CDTRiver Flood WarningDVNCedar, Johnson, Linn7 days
Jun 30, 12:49 AM CDTRiver Flood WarningDVNLee4 days
Jun 30, 1:05 AM CDTRiver Flood WarningDVNCedar, Jones, Linn8 days
Jun 30, 1:33 AM CDTFlash Flood WarningDVNMuscatine, Scott6 hr
Jun 30, 2:28 AM CDTRiver Flood WarningDVNDelaware, Jones4 days
Jun 30, 2:28 AM CDTRiver Flood WarningDVNJackson5 days
Jun 30, 2:28 AM CDTRiver Flood WarningDVNBuchanan, Linn4 days
Jun 30, 3:27 AM CDTAreal Flood WarningDVNBenton, Buchanan, Delaware, Dubuque, Jones, Linn6 hr
Jun 30, 4:31 AM CDTAreal Flood WarningDVNBenton, Jones, Linn6 hr
Jun 30, 4:34 AM CDTAreal Flood WarningDVNClinton, Dubuque, Jackson, Jones6 hr
Jun 30, 4:39 AM CDTAreal Flood WarningDVNCedar, Clinton, Scott6 hr
Jun 30, 5:03 AM CDTAreal Flood WarningDVNScott6 hr
Jun 30, 5:49 AM CDTRiver Flood WarningDVNBenton, Linn6 days
Jun 30, 8:16 AM CDTSpecial Weather StatementDVNDes Moines59 min
Jun 30, 12:05 PM CDTRiver Flood WarningDVNJohnson, Washington10 days
Jun 30, 12:05 PM CDTRiver Flood WarningDVNJohnson, Louisa, Washington21 days
Jun 30, 1:51 PM CDTSevere Thunderstorm WarningDVNBenton54 min
Jun 30, 2:14 PM CDTSevere Thunderstorm WarningDVNIowa61 min
Jun 30, 2:17 PM CDTTornado WarningDVNBenton28 min
Jun 30, 2:21 PM CDTSevere Thunderstorm WarningDVNBuchanan24 min
Jun 30, 2:27 PM CDTSevere Thunderstorm WarningDVNKeokuk48 min
Jun 30, 2:38 PM CDTSevere Thunderstorm WarningDVNBenton, Iowa, Linn37 min
Jun 30, 2:46 PM CDTSevere Thunderstorm WarningDVNBuchanan, Delaware44 min
Jun 30, 2:53 PM CDTSevere Thunderstorm WarningDVNJohnson39 min
Jun 30, 2:54 PM CDTSpecial Weather StatementDVNBenton, Buchanan, Cedar, Clinton, Delaware, Dubuque and 10 more66 min
Jun 30, 2:59 PM CDTSevere Thunderstorm WarningDVNCedar, Clinton, Jackson, Jones, Muscatine, Scott46 min
Jun 30, 3:13 PM CDTFlash Flood WarningDVNBenton, Cedar, Iowa, Johnson, Jones, Linn6 hr
Jun 30, 3:18 PM CDTSevere Thunderstorm WarningDVNDelaware, Dubuque, Jackson42 min
Jun 30, 3:44 PM CDTSevere Thunderstorm WarningDVNClinton, Dubuque, Jackson, Scott46 min
Jun 30, 3:53 PM CDTFlash Flood WarningDVNKeokuk, Louisa, Muscatine, Washington6 hr
Jun 30, 4:08 PM CDTSpecial Weather StatementDVNClinton, Dubuque, Jackson, Scott52 min
Jun 30, 4:35 PM CDTFlash Flood WarningDVNScott6 hr
Jun 30, 6:02 PM CDTFlash Flood WarningDVNBuchanan, Delaware, Dubuque6 hr
Jun 30, 6:03 AM CDTRiver Flood WarningDVNHenry, Rock Island, Whiteside8 days
Jun 30, 6:03 AM CDTRiver Flood WarningDVNHenry, Rock Island8 days
Jun 30, 8:20 AM CDTSevere Thunderstorm WarningDVNHenderson, Warren40 min
Jun 30, 11:04 AM CDTRiver Flood WarningDVNStephenson8 days
Jun 30, 11:04 AM CDTRiver Flood WarningDVNWhiteside7 days
Jun 30, 11:04 AM CDTRiver Flood WarningDVNHenry4 days
Jun 30, 4:40 PM CDTSpecial Weather StatementDVNStephenson50 min
Jun 30, 4:50 PM CDTSpecial Weather StatementDVNBureau, Henry55 min
Jun 30, 5:14 PM CDTFlash Flood WarningDVNHenry6 hr
Jun 30, 5:22 PM CDTSevere Thunderstorm WarningDVNBureau, Putnam53 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2014Severe Thunderstorm Warnings in Illinois, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.